Synesthesias in the context of hallucinogen-induced persistent perception disorder following the use of lsd

Synesthesias in the context of hallucinogen-induced persistent perception disorder following the use of lsd

Abstract

The hallucinogen-induced persistent perception disorder (hppd) is a disturbing complication resulting from the use of hallucinogens. We report on a case-study in which an artist suffering from visual, auditory and olfactory hallucinations also experienced chromatic-phonemic synesthesias that had persisted for two years after he had stopped using lysergic acid diethylamide (lsd). The case described demonstrates that individuals suffering from hppd can also experience synesthesias that may in fact differ phenomenologically from ‘coloured hearing’, which is a symptom known to occur in the context of substance abuse.

Neven, A., & Blom, J. D. (2013). [Synesthesias in the context of hallucinogen-induced persistent perception disorder following the use of lsd]. Tijdschrift voor psychiatrie, 56(11), 748-752.

Link to full text

By | 2015-01-07T23:07:23+02:00 7 November 2014|Tags: , |